Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 57, NWS Fort Worth, TX

June 11, 2000Limestone County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 11:10 AM CDT for Limestone County, Navarro County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2000, 11:10 AM CDT (16:10 UTC)
Expired
Jun 11, 2000, 3:15 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Limestone County, TX, Navarro County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 111617
FFWFWD
TXC293-349-112015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 PM CDT

* AT 1110 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN CONTINUED FROM CORSICANA...TO GROESBECK. ADDITIONAL SHOWERS AND
  THUNDERSTORMS WERE DEVELOPING RAPIDLY TO THE SOUTH OF THIS AREA...AND
  WILL MOVE INTO THE COUNTIES OVER THE NEXT FEW HOURS. WITH RAINFALL
  RATES BETWEEN ONE AND TWO INCHES AN HOUR...OR MORE...ALL OF THE RAIN
  WILL RESULT IN RUNOFF.

LAW ENFORCEMENT PERSONNEL REPORTED FLOODING OF UNDERPASSES IN MEXIA AT
1050 AM. FLOODING CONDITIONS IN BOTH COUNTIES WILL WORSEN THROUGH EARLY
AFTERNOON AS THE ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE ACROSS THE
RAIN-SOAKED AREA...RESULTING IN FLOODING OF LOW-LYING AND FLOOD
PRONE AREAS.

RESIDENTS IN BOTH LIMESTONE...AND NAVARRO COUNTIES...SHOULD PREPARE FOR
ADDITIONAL HEAVY RAIN AND POSSIBLE FLOODING THROUGH MID AFTERNOON.

LAT..j.LON 3218 9666 3153 9673 3129 9655 3218 9635

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:00 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 6:00 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT SUN JUN 11 2000

AVIATION DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS BETWEEN DALLAS AND COLLEGE
STATION WILL CONTINUE TO MOVE NORTH NORTHEAST THIS MORNING. THIS
ACTIVITY IS EXPECTED TO REMAIN JUST EAST OF WACO AND FORT WORTH...
BUT MAY AFFECT DALLAS.  WILL HAVE TO PUT A TEMPO SHRA IN THE DAL
TAF THIS MORNING AND WILL JUST VCSH IN WACO AND DFW.  EXPECT
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE THIS MORNING...INTO
THE AFTERNOON.  WILL KEEP MVFR CEILINGS...OUTSIDE OF PRECIPITATION
THROUGH MOST OF THE FORECAST.  CEILINGS IN THE METROPLEX WERE VFR AT
11Z BUT EXPECT TO SEE THEM FALL TO MVFR DURING THE NEXT COUPLE OF
HOURS.  #58

300 AM CDT SUN JUN 11 2000 PUBLIC FORECAST DISCUSSION
NOT A WHOLE LOT HAS CHANGED IN THE PAST 24 HOURS AS RIDGING HAS BEEN
SLOWER TO DEVELOP THEN INDICATED BY THE MODELS. THUS WITH TROPICAL
MOISTURE REMAINING IN PLACE AND SHORTWAVES ROTATING IN...WE WILL
CONTINUE TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST OF
OUR CWA TODAY. PRECIPITABLE WATER REMAINS VERY HIGH...AROUND 2
INCHES...AND WITH 88D ESTIMATES OF 2 TO 3 INCHES IN MANY AREAS OF
OUR CWA...WILL AGAIN NEED TO ISSUE A FLASH FLOOD WATCH TODAY. MODELS
CONTINUE TO HAVE SOME DIFFICULTY IN PRECIP AMOUNTS BUT ETA AND AVN
DID A BETTER JOB PLACING THE HEAVIEST STUFF YESTERDAY SO WILL FOLLOW
THOSE MORE CLOSELY AND EXPECT BRUNT OF RAIN AND STORMS TO BE OVER ALL
BUT NW ZONES TODAY. THIS SHOULD SHIFT WEST TONIGHT AS RIDGING AND
SOME DRYING OF THE AIRMASS TAKES PLACE. STILL...DO NOT HAVE A LOT OF
CONFIDENCE IN THE TIMING OF THIS AS RIDGING HAS BEEN SLOW TO DEVELOP
THUS FAR. WILL TAPER OFF POPS TONIGHT AND TOMORROW BUT WOULD NOT BE
SURPRISED TO SEE NEW MODEL RUN SHOW MONDAY WITH A NEAR REPEAT
PERFORMANCE. WILL STICK PRETTY CLOSE TO MOS FOR POPS AND TEMPS.
THANK;S SJT FOR COORD.  #80

DFW 87/74/89/74 7431    ACT 88/73/90/73 8431

.FTW...FLASH FLOOD WATCH TODAY FOR AREAS SOUTH AND EAST OF A LINE
FROM BOWIE...TO STEPHENVILLE...TO COMANCHE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:35 AM CDTFlash Flood WarningFWDCollin, Dallas, Ellis3 hr
Jun 11, 1:21 PM CDTFlash Flood WarningFWDCollin, Dallas3 hr
Jun 11, 3:06 PM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise3 hr
Jun 11, 6:25 PM CDTFlash Flood WarningFWDHood, Somervell3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.